8/20 (Sat.) Pace | Scale (Host: Tashi)

回覆文章
tashi
Member
文章: 143
註冊時間: 週二 11月 03, 2015 11:07 pm

8/20 (Sat.) Pace | Scale (Host: Tashi)

文章 tashi »

Key word experiement again!

Session I. Pace

As a verb, here comes the definition from Cambridge Dictionary:
move or develop (something) at a particular rate or speed.

And as a noun, it's explained as "speed in walking, running, or moving"

So this can be widely applied in quite a lot scenarios. As a runner, use this a lot to figure out how fast and steady we could run within a specific distance or time and in a marathon race, there is even a role called pacer. For example, when you follow the pacer responsible for 2 hours, then you don't need to plan much, just follow him/her to finish the half marathon, your score will be within 2 hours.

But either as a verb or noun, I feel intrigued when I apply this in different exercises or scenarios. Sometimes you expect you can move forward with the same pace in different exercises or you think you can be successful in a different domain as fast as you did in your current domain and somehow you sensed a big gap between your expectation and the reality. It's not so strange situation, is it?

Let me try to propose some questions here to let you recall your memory:

1. Do you have any experience hiking in a high altitude mountain trail ( > 3000m)? How is the difference of your pace comparing to the experience in a low altitude mountain trail (< 2000m) especially when walking uphill?

2. When you run with 100% power, how long can it last? And when it's 40% power, how long can you hold?

3. When you try to do something, what are the reasons that you want to take it slowly or fast? Do you have any subject that when you do it, your practice is not do it as fast as possible but in the opposite, you tend to do it as slow as possible?

4. We have many things to do in our lives and we gategorize them in either a general way or in our own way, do you also apply different paces for different gategories of things?

Session II. Scale

Some time ago, I learned a concept that every company owner will try to reach a best scale to have a perfect balance and try to stay in this condition by optimizing the inside and improvise along with the outside factors.
In the beginning, I was thinking that this seem won't have an end if the company has a board of stakeholders and they can recruit as many talents as possible to manage and maximize the company/group together. However, soon I accepted that it's actually not possible for any company running for profit (so political party/institutes of regions could be exceptions) because even a big group (ie. Alphabet) has a head for evey period of time and any company has a CEO to run it. So the head of the group or the CEO of the company has a limit as a human being contrained by their mindset or health condition. Once the group or the company becomes bigger enough, even they are still capable of occpying more market share, they might just live with it. When we shirnk it to a personal scale, it's just like you seldom have interest to eat 5 steaks and 3 salads in a meal. That's just too much and would comprise your healthy and you don't enjoy it any more.

So for this, let me also try:

1. Have you thought about your perfect/comfortable scale of your lives? When we were young, I think more less we tried to picure how a good or content lives are.

2. In your observation, do/did you work in a well balanced private sector? For instance, your company has 300 employees and it seems just right comparing to it's revenue, net profit so your company doesn't need to expand or shirnk it's business scale.

3. Do you agree that the biggest scale of a company/insitute is comprised of the biggest scales of each employees? And many of you have experience help company recruiting new employees, do you value their potiential scale of growth very much or it's just a small portion?

4. When you pursue your max/best/most suitable scale, how is your experience managing your pace?


******************************************************************************************************
Agenda:
3:45 ~ 4:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
4:00 ~ 4:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
4:10 ~ 4:50pm Discussion Session (40 mins)
4:50 ~ 5:10pm Summarization (20 mins)
5:10 ~ 5:15pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
5:15 ~ 5:55pm Discussion Session (40 mins)
6:00 ~ 6:20pm Summarization (20 mins)
6:20 ~ 6:30pm Concluding Remarks / Announcements

Meeting Date: As shown on the Subject Line
Meeting Time: 4:00pm – 6:30pm

On-site meeting:
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
Address: 台北市濟南路三段25號[MAP]-捷運忠孝新生站3號出口步行3分鐘

Online meeting:
Zoom meeting ID: 848 6108 3035
Password: yoyo2022
Link: https://tinyurl.com/yoyo2022-meeting
#YoyoEnglishClub

Important Notes:
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for twice (including on-site and online meetings). After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1500 lifetime membership fee.
回覆文章